MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. APTIO AUTOMATION

SIEMENS HEALTHCARE DIAGNOSTICS INC. APTIO AUTOMATION
Model Number APTIO AUTOMATION
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A laboratory engineer was attending to a report of a leak around the aptio automation system when a sysmex cs-5100 instrument dumped its waste into the aptio automation system waste drain.The drain line from the sysmex cs-5100 was not properly secured into the aptio automation system waste drain and as a result the waste splashed the engineer in the eye.The engineer used a strap to secure the waste line from the sysmex cs-5100 to the waste drain of the aptio automation system.The engineer was reportedly not wearing eye protection.The engineer reportedly had the eye checked and cleaned.The engineer reportedly had a problem of an eye scorch for some days after the event.The cause of the biohazardous exposure was an unsecured waste line at the waste drain of the aptio automation system and the operator not wearing eye protection.
 
Event or Problem Description
The customer contacted siemens to report that one person in the lab was exposed to biohazardous waste while inspecting a leak around the aptio automation system.There are no known reports of patient intervention or adverse health consequences due to the exposure to biohazardous waste.

Brand Name
APTIO AUTOMATION
Common Device Name
APTIO AUTOMATION
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key8764547
Report Number2517506-2019-00278
Device Sequence Number11404599
Product Code LXG
UDI-Device Identifier00630414596754
UDI-Public00630414596754
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPTIO AUTOMATION
Device Catalogue Number10713760
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2019
Initial Report FDA Received Date07/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1